MAUDE Adverse Event Report: Abbott Diabetes Care Inc FreeStyle Libre 2; Flash Glucose Monitoring System

Abbott Diabetes Care Inc FreeStyle Libre 2; Flash Glucose Monitoring System
Model Number 71953-01
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
A customer reported their adc device is too hot to hold.There was no report of fire, smoke, explosion, or shock.There was no report of death, serious injury, or mistreatment associated with this event.
 
Additional Manufacturer Narrative
The reader was returned and visual inspection has been performed since the reader had been de-cased prior to assessment.This issue is unable to be tested due to the product not being in a condition that allows the re-testing of the product to reproduce or verify the customer¿s complaint.However, the reader no longer turns on and battery was observed to be swollen.This is unable to test.At the time of complaint intake, this event was deemed not reportable and troubleshooting determined that no further investigation of the device was required.This complaint has been reassessed as reportable upon retrospective review associated with a capa and is being submitted with all available information.Section h6 (investigation findings) code c20 (no findings available) and d15 cause not established was selected, as adc was unable to perform further testing on the returned device.All pertinent information available to abbott diabetes care has been submitted.

Brand Name
FreeStyle Libre 2
Common Device Name
Flash Glucose Monitoring System
Manufacturer (Section D)
Abbott Diabetes Care Inc
1360 south loop road
alameda CA 94502 -700
Manufacturer Contact
melissa pieplow
1360 south loop road
alameda, CA 94502--700
+1(510)384-5975
MDR Report Key50857636
Report Number2954323-2026-426811
Device Sequence Number21345569
Product Code QLG
UDI-Device Identifier00357599803001
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K193371
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number71953-01
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/10/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2026
Initial Report FDA Received Date09/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown